MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 3-0 S/A PS-2 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 1669H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained via: it is mentioned: the device broke on the skin and not in patient.The device was retrieved".Please clarify, yes retrieved, waiting on shipper kit.No other information known did the suture break or did the needle break during the procedure? device being sent back, appears that the suture broke.Procedure name? unknown.If the needle broke: what was the size of the needle used? n/a.Was more than half the needle retained in the patient? n/a.Were x-rays performed to localize the needle? n/a.Any additional tissue dissection damage due to searching for needle? no patient consequences reported.If suture broke: what tissue was being approximated/ sutured? all that is known is that it was on skin lot number? not known.Procedure name? not known.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 03/17/2022 and suture was used.During the procedure, the device broke on the skin and not in patient.The device was retrieved.A like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to fda: 07/26/2022 h6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.One detached needle and a suture piece of product code 1669h were returned to ethicon for analysis.Visual inspection of the sample the swage, and the attachment area were noted to be as expected.No needle breakage was observed on the body, tip, or swage area.However, excessive marks by the surgical instruments were found in the tip area.Functional test was performed, to needle by resistance and met the requirements.The condition of the sample received indicates improper handling of the device.To avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The manufacturing records couldn't be reviewed as the batch number is unknown.As part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications before shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
ETHLN BLK 18IN 3-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14790585
Report Number2210968-2022-04796
Device Sequence Number5058132
Product Code GAR
UDI-Device Identifier10705031001879
UDI-Public10705031001879
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1669H
Device Catalogue Number1669H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown